Alert archive / Nebraska / Wind Advisories in 2009

Wind Advisory 11, NWS North Platte, NE

March 30, 20094 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Mar 30, 2009, 3:30 AM MDT for 4 counties in Nebraska. It took effect at Mar 30, 2009, 9:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2009, 3:30 AM MDT (09:30 UTC)
In effect from
Mar 30, 2009, 9:00 AM MDT
Expired
Mar 30, 2009, 9:00 PM MDT
In force
12 hr
Issued by
NWS North Platte, NE

Counties Chase County, NE, Deuel County, NE, Keith County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 156 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2009-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2009-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3471 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 300930
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
430 AM CDT MON MAR 30 2009


NEZ056>058-069-301730-
/O.NEW.KLBF.WI.Y.0011.090330T1500Z-090331T0300Z/
DEUEL-KEITH-PERKINS-CHASE-
INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...IMPERIAL
330 AM MDT MON MAR 30 2009

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING. 

A COLD FRONT WILL MOVE ACROSS SOUTHWEST NEBRASKA THIS
MORNING...WITH NORTHWEST WINDS INCREASING TO 30 TO 40 MPH BEHIND
THE FRONT. GUSTS TO 50 MPH ARE LIKELY IN OPEN AREAS. LIGHT SNOW
WILL ALSO BE POSSIBLE THIS AFTERNOON AND EVENING...WHICH MAY
REDUCE VISIBILITIES TO LESS THAN 3 MILES AT TIMES. WINDS ARE
EXPECTED TO DROP SLIGHT OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MASEK
2 follow-up statements
000 
WWUS73 KLBF 310107
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
807 PM CDT MON MAR 30 2009

NEZ056>058-069-310300-
/O.CON.KLBF.WI.Y.0011.000000T0000Z-090331T0300Z/
DEUEL-KEITH-PERKINS-CHASE-
INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...IMPERIAL
707 PM MDT MON MAR 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

STRONG NORTHWEST WINDS WILL CONTINUE OVER SOUTHWEST NEBRASKA THIS
EVENING...BETWEEN OGALLALA AND IMPERIAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
POWER
000 
WWUS73 KLBF 310302
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1002 PM CDT MON MAR 30 2009


NEZ056>058-069-311000-
/O.EXP.KLBF.WI.Y.0011.000000T0000Z-090331T0300Z/
/O.NEW.KLBF.WI.Y.0012.090331T0302Z-090331T1000Z/
DEUEL-KEITH-PERKINS-CHASE-
INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...IMPERIAL
902 PM MDT MON MAR 30 2009

...WIND ADVISORY IN EFFECT UNTIL 4 AM MDT TUESDAY...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM MDT TUESDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

STRONG NORTHWEST WINDS WILL CONTINUE OVER SOUTHWEST NEBRASKA THIS
EVENING...BETWEEN OGALLALA AND IMPERIAL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

POWER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Mar 30, 3:23 AM MDT, 7 minutes earlier.

Area forecast discussion, Mar 30, 3:23 AM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
423 AM CDT MON MAR 30 2009

...MARCHING OUT LIKE A LION WITH A VERY COMPLEX STORM...

.DISCUSSION...
STRONG LOW PRESSURE SYSTEM BEGINNING TO MOVE ACROSS THE
NORTHERN/CENTRAL PLAINS THIS MORNING. MANY CONCERNS TODAY AS COLD
FRONT BRINGS STRONG COLD AIR ADVECTION SPREADING EAST ACROSS THE
CWA TODAY. ALONG WITH THE CAA WILL BE AN INCREASE OF NORTHWEST
WINDS IN THE WAKE OF THE COLD FRONT. ALSO DECENT MOISTURE WITH
STRONG LIFT...ESPECIALLY OVER THE NORTHERN ZONES...TO RESULT IN
MODERATE TO HEAVY SNOWFALL. ALL THIS RESULTS IN A COMPLEX OF
MAINLY 3 HEADLINES FOR THE CWA...A WINTER STORM WARNING FOR THE
NORTHERN...WINTER WX ADVISORY IN THE THE CENTRAL...AND A WIND
ADVISORY IN THE FAR SOUTHWEST.

FIRST...MODELS IN DECENT AGREEMENT WITH THE LOW ON OUR
DOORSTEPS...SO HAVE GONE MORE WITH A MODEL BLEND. THE UPPER LEVEL
LOW TO TRACK EAST RIGHT OVER THE CWA OVER THE NEXT 24 HOURS. SURF
COLD FRONT NUMBER 1 ALREADY INTO THE PANHANDLE...WITH A SECONDARY
PUSH OF COLD AIR OVER NORTHERN WY. HIGHS EXPECTED EARLY IN THE
WEST...THEN FALLING IN THE AFTERNOON. IN THE EAST...EARLY
AFTERNOON HIGHS BEFORE FALLING. STILL SOME TIMING ISSUES ON COLD
AIR AS MODELS SEEM TO BE A LITTLE SLOW WITH DROPPING TEMPS VERSUS
CURRENT READINGS. HAVE CONTINUED THIS COOLER TREND...AND WILL
MONITOR FOR POSSIBLE EARLIER STARTS TO WARNINGS/ADVISORIES.

AS SEEN OFTEN WITH NORTHWESTERN SYSTEMS...GULF NOT WIDE OPEN AND
WILL NOT SEEING A MASSIVE INFLUX OF MOISTURE...SO GOING TO HAVE TO
WORK WITH WHAT IS ALREADY HERE WITH A TOP/DOWN SATURATION. H2O
VAPOR IMAGERY HOWEVER DOES SHOW PLENTY OF MOISTURE TO WORK FROM
ABOVE...SO AFTER SATURATION...SHOULD NOT HAVE A PROBLEM
MAINTAINING SNOWFALL EFFICIENCY. DENDRITIC GROWTH BEST ALONG THE
NEB/S DAKOTA BORDER...INTO NORTH CENTRAL NEB. WINTER HEADLINES
HAVE BEEN EXTENDED INTO TUESDAY...BUT PROBABLY WILL BE CANCELLED
EARLY AS SNOW DIMINISHES QUICKLY FROM WEST TO EAST.

ANOTHER CONCERN TODAY...AND AGAIN TOMORROW...WILL BE STRONG
NORTHWEST WINDS. WHERE HIGHER SNOW TOTALS EXPECTED...HAVE ADDED
BLOWING SNOW. SNOWFALL TOTALS GREATEST OVER NORTH CENTRAL AS
DEFORMATION ZONE IS EXPECTED TO SET UP TONIGHT. FURTHER
SOUTH...OVER SOUTHWESTERN ZONES...HAVE ISSUED A WIND ADVISORY. MAY
SEE SOME LIGHT SNOW...BUT PRIMARY CONCERN WILL BE THE WINDS. TIGHT
PRESSURE GRADIENT WITH CAA AND HIGHER TERRAIN TO BE THE CULPRIT.
KEPT LINCOLN COUNTY AND SOUTH OUT OF WND ADV FOR NOW...HOWEVER
SEEING WINDS ABOVE GUIDANCE VALLEYS THIS MORNING...DAY SHIFT MAY
END UP EXPANDING.

SLIGHT DIURNAL WINDS DECREASE EXPECTED TONIGHT...HOWEVER A RETURN
TO GUSTY WINDS FOR TUESDAY EXPECTED IN THE NORTHEAST. WILL LIKELY
SEE AN EXTENSION OF THE WINTER HEADLINE...OR A CHANGE TO WIND
HEADLINE...PENDING ENDING OF SNOW.

ACTIVE PATTERN CONTINUES WITH A BRIEF WARM UP FOR WEEKS
END...BEFORE NEXT STORM ARRIVES FOR THE WEEKEND. TIME SPENT ON
SHORT TERM WITH NO CHANGES MADE TO THE EXTENDED.

&&

.AVIATION...
MODEL OUTPUT STATISTICS SHOW A FAIRLY HIGH PROBABILITY OF INSTRUMENT
CONDITIONS OR LOWER IN VALENTINE AFTER 15Z. FOR NORTH PLATTE...THEY
ARE NOT SHOWING A HIGH PROBABILITY ON INSTRUMENT CONDITIONS OR
LOWER. THEY DO NOT EVEN SHOW A HIGH PROBABILITY OF MARGINAL
CONDITIONS IN NORTH PLATTE. FOR THE KVTN TAF...WE WILL BRING CEILING
AND VISIBILITY DOWN TO IFR OR LOWER BETWEEN 15Z AND 18Z AND KEEP
THEM THERE THROUGH AT LEAST 12Z TUESDAY. BEHIND THE FRONT...WIND IN
VALENTINE AND NORTH PLATTE IS EXPECTED TO BE 20-25KT WITH GUSTS
30-35KT FROM 15Z ON. IF ANY SNOW OCCURS...THE WIND WILL BRING
VISIBILITY TO BELOW 3SM IN BLOWING SNOW...EVEN LOWER IN VALENTINE
WHERE SIGNIFICANT SNOW ACCUMULATION IS LIKELY. THE PROBABILITY OF
SNOW ACCUMULATION IN NORTH PLATTE IS FAIRLY LOW...30 PERCENT THIS
AFTERNOON AND 40-45 PERCENT AFTER 00Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 9 AM THIS
MORNING TO 9 PM MDT THIS EVENING FOR NEZ056>058-069.

WINTER STORM WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 1
PM CDT /NOON MDT/ TUESDAY FOR NEZ004-005-094.

WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM CDT TUESDAY
FOR NEZ006>010-027>029.

WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO NOON MDT
TUESDAY FOR NEZ022>024-035.

WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 1 PM CDT
TUESDAY FOR NEZ025-026-036>038.

&&

SHORT TERM/EXTENDED...MASEK
AVIATION...SPRINGER
Hazardous weather outlook, Mar 29, 9:25 PM MDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1025 PM CDT SUN MAR 29 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-301030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1025 PM CDT SUN MAR 29 2009 /925 PM MDT SUN MAR 29 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE AREA
MONDAY AND TUESDAY...SNOW WILL DEVELOP LATE MONDAY MORNING ACROSS
NORTHWEST NEBRASKA. SNOW WILL THEN OVERSPREAD THE REST OF NORTH
CENTRAL AND CENTRAL NEBRASKA MONDAY NIGHT INTO TUESDAY. SNOW MAY
BECOME HEAVY AT TIMES IN PORTIONS OF NORTHERN NEBRASKA LATE MONDAY
NIGHT INTO TUESDAY MORNING. TOTAL SNOWFALL ACCUMULATIONS FROM THIS
STORM WILL RANGE FROM 6 TO 12 INCHES NORTHEAST OF A LINE FROM
BURWELL...TO AINSOWRTH...TO VALENTINE. SOUTHWEST OF THIS
LINE...SNOWFALL AMOUNTS WILL STEADILY DECREASE...WITH EXTREME
SOUTHWESTERN NEBRASKA NOT EXPECTED TO RECEIVE MUCH MORE THAN AN INCH.
STRONG NORTH WINDS WILL ALSO CREATE BLOWING AND DRIFTING OF SNOW
AFTER MIDNIGHT MONDAY NIGHT AND CONTINUE INTO TUESDAY. A WINTER
STORM WARNING IS IN EFFECT FOR SHERIDAN AND CHERRY COUNTIES. A
WINTER STORM WATCH HAS BEEN POSTED FOR NORTHERN NEBRASKA.

ANOTHER WINTER SYSTEM WILL TRACK ACROSS THE CENTRAL PLAINS NEXT
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CLB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 8:57 PM MDTWinter Storm WarningLBFBoyd, Brown, Cherry, Garfield, Holt, Keya Paha and 4 more42 hr
Mar 30, 3:43 AM MDTWinter Weather AdvisoryLBFArthur, Blaine, Cherry, Custer, Garden, Grant and 5 more32 hr
Mar 30, 2:54 PM MDTBlizzard WarningLBFBrown, Cherry, Keya Paha21 hr

Nearby

Wind Advisories in Nebraska, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.